| Catalog Number |
314.070 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the handle of the hexagonal screwdriver was found broken after autoclave in sterilization department.There was no patient involvement reported.This is report 1 for 1 (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint is confirmed as there is a crack visible at the silicone handle on the on the attached pictures.The manufacturing documents were reviewed and complaint related issues were detected.Product was not returned, therefore no further investigation is possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information or material is made available, the investigation will be updated as applicable.,picture review done within pi-15696016455468994: the complaint is confirmed as there is a crack visible at the silicone handle on the attached pictures.Investigation site: cq zuchwil.Selected flow: damage.Visual inspection: the investigation has shown that the handle is cracked as complained.Besides, the returned instrument is in very used condition.The hexagonal tip is rounded and worn, the blue silicone handle is brownish stained and presents several nicks.Dimensional inspection: not required per selected investigation flow in w-m-s080 appendix a as it concerns a post-manufacturing caused use related damage of the device.Document/specification review: not required per selected investigation flow in w-m-s080 appendix a as it concerns a post-manufacturing caused use related damage of the device.Summary: the investigation has shown that the complaint condition is confirmed.The silicone handle is cracked as complained.In addition, this instrument is in very used condition.This production lot (l224932) was manufactured in december 2016 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The correct material was used (stainless steel / silicone rubber).The screwdriver was visually checked per 100 % at manufacturing and passed, indicating that the damage occurred post-manufacturing.The investigation found no manufacturing related issues that would have contributed to this complaint condition.Although a definitive root cause could not be determined as only limited information were provided, it is most likely that this complaint condition was due to excessive force/strain.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Awareness date reported on follow up 2 report as september 23, 2019 but should have been november 07, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint is confirmed as there is a crack visible at the silicone handle on the on the attached pictures.The manufacturing documents were reviewed and complaint related issues were detected.Product was not returned, therefore no further investigation is possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information or material is made available, the investigation will be updated as applicable.Device history lot part: 314.070, lot: l224932, manufacturing site: hägendorf, release to warehouse date: 16.December 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: complainant part is not expected to be returned for manufacturer review/investigation.H6: patient code updated to no patient consequence.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.